MAUDE Adverse Event Report: ETHICON INC. ETHIBOND EXCEL; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

ETHICON INC. ETHIBOND EXCEL; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Catalog Number CX27D
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: - could you please provide the lot number? the initial reporter did not know the lot number and the needle with the broken fragment had already been packaged up when i asked for photos.-did the needle fall into the patient? was the needle piece(s) retrieved during the same procedure? the fragment was retrieved intra-op with no patient consequences or further intervention needed.The initial reporter is on pto and the product had been sent down to materials for me to pick up so i was not able to ask any further questions.I sent the needle and fragment via shipper kit on 5/19.-was surgery delayed due to the reported event? --> unknown, -was procedure successfully completed? --> unknown, -were fragments generated? --> yes, -if yes, were they removed easily without additional intervention? --> unknown, -patient status/ outcome / consequences --> no, -patient consequence description/was there a clinical outcome experienced by the patient (infection, inflammation, etc.)?--> no harm to patient, point of needle was found, per reporter., -was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: --> unknown, this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent a pacemaker procedure on (b)(6) 2026 and suture was used.The needle tip broke off while grasping point of needle with forceps.No adverse patient consequences were reported.Additional information was requested i certify that all information that are known/available has been disclosed.If any new information will be made available, the additional information will be submitted through cst.--> true.

Brand Name
ETHIBOND EXCEL
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key25284640
Report Number2210968-2026-05772
Device Sequence Number18561378
Product Code GAT
UDI-Device Identifier10705031024250
UDI-Public10705031024250
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCX27D
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2026
Supplement Date Received by Manufacturer06/22/2026
07/06/2026
Initial Report FDA Received Date05/26/2026
Supplement Report FDA Received Date07/07/2026
07/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown